Alert archive / Missouri / Flash Flood Warnings in 2013
Flash Flood Warning 19, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at May 31, 2013, 8:43 PM CDT for 5 counties in Missouri. It was in force for 6 hr. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2013, 8:43 PM CDT (01:43 UTC)
- Expired
- Jun 1, 2013, 2:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties City of Saint Louis, MO, Franklin County, MO, Saint Charles County, MO, Saint Louis County, MO, Warren County, MO
The radar
The St Louis radar (KLSX), 5 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 8:48 PM CDT | HEAVY RAIN 1 | St. Louis, MO | 1 INCH OF RAINFALL IN TWENTY MINUTES |
| May 31, 9:41 PM CDT | HEAVY RAIN 4 | Catawissa, MO | TOTAL RAINFALL FOR THE DAY |
| Jun 1, 12:06 AM CDT | HEAVY RAIN 2 | Maryland Heights, MO | TOTAL SINCE 6AM |
| Jun 1, 1:30 AM CDT | FLASH FLOOD | 4 W Sullivan, MO | SHAWNEE FORD ROAD CLOSED DUE TO FLOODING |
| Jun 1, 1:56 AM CDT | FLASH FLOOD | 5 Sw Warrenton, MO | FLOODING ON HIGHWAY 94 AND HIGHWAY B |
| Jun 1, 1:59 AM CDT | FLASH FLOOD | Hazelwood, MO | FLOODING ON AUBUSHONE AND PESON ROADS |
| Jun 1, 2:00 AM CDT | FLASH FLOOD | Fenton, MO | FLOODING ON THE 4300 BLOCK OF THEISS ROAD IN SOUTH COUNTY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 287 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.7 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2269 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 706 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 228 m²/s²
- 0-3 km storm-relative helicity
- 244 m²/s²
- Significant tornado parameter
- 3.6
- Supercell composite
- 15.2
The text
As transmitted, in the capitals the NWS used until 2016.
737
WGUS53 KLSX 010143
FFWLSX
MOC071-183-189-219-510-010730-
/O.NEW.KLSX.FF.W.0019.130601T0143Z-130601T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
843 PM CDT FRI MAY 31 2013
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FRANKLIN COUNTY IN EAST CENTRAL MISSOURI...
ST. CHARLES COUNTY IN EAST CENTRAL MISSOURI...
ST. LOUIS COUNTY IN EAST CENTRAL MISSOURI...
ST. LOUIS CITY IN EAST CENTRAL MISSOURI...
WARREN COUNTY IN EAST CENTRAL MISSOURI...
* UNTIL 230 AM CDT
* AT 842 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. ONE
TO TWO INCHES OF RAIN FELL IN A SHORT PERIOD OF TIME OVER THE
WARNED AREA WITH MORE RAIN EXPECTED THIS EVENING.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
AFFTON...BALLWIN...BEL-RIDGE...BELLEFONTAINE NEIGHBORS...
BERKELEY...BLACK JACK...BRENTWOOD...BRIDGETON...CHESTERFIELD...
CLARKSON VALLEY...CLAYTON...COOL VALLEY...COTTLEVILLE...
CRESTWOOD...CREVE COEUR...DARDENNE PRAIRIE...DELLWOOD...DES
PERES...ELLISVILLE...EUREKA...FENTON...FERGUSON...FLORISSANT...
FRONTENAC...GLENDALE...GRAY SUMMIT...HAZELWOOD...HILLSDALE...
JENNINGS AND KINLOCH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ST
LOUIS.
&&
LAT...LON 3861 9018 3839 9034 3846 9034 3845 9041
3850 9041 3849 9065 3845 9068 3848 9073
3820 9078 3821 9137 3884 9142 3885 9126
3899 9126 3899 9119 3887 9110 3888 9082
3894 9067 3887 9057 3897 9042 3885 9011
$$
TILLYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at May 31, 6:26 PM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, May 31, 6:26 PM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
626 PM CDT FRI MAY 31 2013
.SHORT TERM...(THROUGH LATE TONIGHT)
ISSUED AT 350 PM CDT FRI MAY 31 2013
PRIMARY FOCUS FOR THE SHORT TERM IS THE CONVECTIVE TRENDS FOR THE
REST OF THE AFTERNOON AND THIS EVENING. OUTFLOW BOUNDARY FROM THIS
MORNING'S MCS HAS LAID OUT ACROSS CENTRAL MISSOURI AND EXTENDS
ACROSS THE STL METRO AREA. IT'S A LITTLE MORE DIFFICULT TO PICK OUT
IN SURFACE OBS...BUT IT'S OUT THERE. ATMOSPHERE IS BECOMING VERY
UNSTABLE WHERE MORNING CLOUDS HAVE CLEARED OUT IN CENTRAL AND
SOUTHWEST MISSOURI WITH SBCAPE VALUES RISING ABOVE 3000 J/KG. 18Z
SPECIAL SOUNDING OUT OF KSGF HAS AN EYE-POPPING EML ABOVE A WEAK
CAPPING INVERSION. KINEMATICS ARE EQUALLY IMPRESSIVE WITH 0-6KM
BULK SHEAR OF 40-50KTS AND 0-1KM SRH IN EXCESS OF 300 M2/S2. THE
SPC SIG-TOR MESOANALYSIS PARAMETER BULLSEYES CENTRAL/SOUTH CENTRAL
MISSOURI...AND SPC HAS ISSUED A TORNADO WATCH EFFECTIVE UNTIL 03Z.
CURRENT THINKING IS THAT CONVECTION WILL BUILD NORTHEAST OUT OF
OKLAHOMA INTO SOUTHWEST AND FINALLY CENTRAL MISSOURI THROUGH THE
EARLY EVENING. SUPERCELLS CAPAPABLE OF PRODUCING VERY LARGE
HAIL...DAMAGING WINDS...AND TORNADOES DO APPEAR TO BE THE INITIAL
MODE OF CONVECTION. STILL THINKING THAT DISCRETE CELLS WILL GROW
UPSCALE INTO A SEVERE MCS. DAMAGING WINDS...LEWPS AND BOWS WILL BE
THE RESULT. STILL LOOKS LIKE THERE COULD BE HEAVY RAIN AS CELLS
TRAIN OVER THE SAME AREAS BEFORE THE LINE ACCELLERATES SOUTHEAST
AFTER MIDNIGHT.
CARNEY
.LONG TERM...(SATURDAY THROUGH NEXT FRIDAY)
ISSUED AT 350 PM CDT FRI MAY 31 2013
THE UPPER LOW OVER EASTERN SOUTH DAKOTA WILL FINALLY OPEN UP AND
LIFT OUT AS AN OPEN WAVE LATE SATURDAY. THIS WILL SHOVE THE COLD
FRONT THROUGH THE AREA BY LATE SATURDAY EVENING. STILL HAVE A GOOD
CHANCE OF MORE RAIN THROUGH THE DAY SATURDAY UNTIL THE FRONT COMES
THROUGH. THE THREAT OF SEVERE WEATHER CONTINUES AHEAD OF THE FRONT
FOR SATURDAY AFTERNOON. NAM IS FORECASTING MLCAPE IN EXCESS OF 1600
J/KG AND 40KTS PLUS 0-6KM BULK SHEAR. WE'LL SEE HOW MUCH OF THAT
FORECAST INSTABILITY IS ACTUALLY REALIZED...BUT TI DOES LOOK
PLAUSIBLE.
AFTER THE FRONT FINALLY COMES THROUGH WE SHOULD DRY OUT AND COOL
DOWN. TEMPERATURES SHOULD BE 5 TO 10 DEGREES BELOW NORMAL SUNDAY
AND MONDAY...AND BETTER YET IT WILL BE MUCH LESS HUMID WITH
DEWPOINTS DROPPING INTO THE 50S...EVEN THE UPPER 40S IN NORTHEAST
MISSOURI/WEST CENTRAL ILLINOIS.
MEDIUM RANGE MODELS CONTINUE TO BRING RAIN BACK INTO THE PLAINS AND
WESTERN MISSOURI TUESDAY INTO WEDNESDAY ON INCREASING LOW LEVEL
SOUTHERLY FLOW. FORECAST QPF OVERSPREADS THE AREA TUESDAY NIGHT
INTO WEDNESDAY. NOTHING LOOKS PARTICULARLY SEVERE OR WET AT THIS
TIME...SO PERHAPS WE'LL JUST GET SOME BENEFICIAL RAIN RATHER THAN
FLOODING RAIN FOR A CHANGE. TEMPERATURES WILL MODERATE TOWARD
SEASONAL NORMALS BY MIDWEEK.
CARNEY
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 621 PM CDT FRI MAY 31 2013
FOCUS WILL BE TSRA THIS EVENING AND INTO OVERNIGHT. EXPECT A
RAPIDLY EVOLVING SITUATION TONIGHT AND WILL KEEP UPDATES GOING AS
NEEDED. NUMEROUS TSRA HEADED INTO STL/SUS/CPS THAT WILL BE CAPABLE
OF PRODUCING TORNADOES/HAIL/HIGH WINDS. TSRA ARE CURRENTLY MOVING
E OF COU AREA...BUT ANTICIPATE SOME MORE DEVELOPMENT BEHIND THE
FIRST LINE THIS EVENING. UIN WILL SEE SOME ISOD TS WITH SHRA THIS
EVENING...BUT CURRENTLY DO NOT ANTICIPATE SVR WX ATTM.
TILLY
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR AUDRAIN MO-BOONE
MO-CALLAWAY MO-COLE MO-CRAWFORD MO-FRANKLIN MO-GASCONADE MO-
IRON MO-JEFFERSON MO-KNOX MO-LEWIS MO-LINCOLN MO-MADISON MO-
MARION MO-MONITEAU MO-MONROE MO-MONTGOMERY MO-OSAGE MO-PIKE
MO-RALLS MO-REYNOLDS MO-SHELBY MO-ST. CHARLES MO-ST.
FRANCOIS MO-ST. LOUIS CITY MO-ST. LOUIS MO-STE. GENEVIEVE
MO-WARREN MO-WASHINGTON MO.
IL...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR ADAMS IL-BOND IL-
BROWN IL-CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL-JERSEY
IL-MACOUPIN IL-MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-
PIKE IL-RANDOLPH IL-ST. CLAIR IL-WASHINGTON IL.
&&
WFO LSXHazardous weather outlook, May 31, 4:03 PM CDT, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 403 PM CDT FRI MAY 31 2013 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-011130- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 403 PM CDT FRI MAY 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT ANOTHER ROUND OF THUNDERSTORMS WILL OCCUR TONIGHT. THE STORMS ARE EXPECTED TO BE SEVERE. DAMAGING WINDS...LARGE HAIL AND TORNADOES ARE LIKELY WITH THESE STORMS. THE THUNDERSTORMS WILL ALSO BE PRODUCING HEAVY RAINFALL...SO THE FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE AREA THROUGH EARLY SATURDAY MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE STILL LIKELY ON SATURDAY...PRIMARILY OVER SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS. A FEW OF THESE STORMS MAY BE SEVERE. THERE IS ANOTHER CHANCE OF THUNDERSTORMS ACROSS PARTS OF THE AREA TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED TONIGHT. IN ADDITION TO SEVERE WEATHER...SPOTTERS ARE REQUESTED TO REPORT ANY RAINFALLS OF OVER AN INCH OR ANY FLOODING THAT THEY OBSERVE. CARNEY
In the hours before
Local storm report, May 31, 8:34 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
834 PM CDT FRI MAY 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 PM TSTM WND DMG FERGUSON 38.75N 90.30W
05/31/2013 ST. LOUIS MO TRAINED SPOTTER
3 INCH DIAMETER TREE LIMBS DOWN
&&
GKSLocal storm report, May 31, 8:35 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
835 PM CDT FRI MAY 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND GST ARNOLD 38.43N 90.37W
05/31/2013 E50 MPH JEFFERSON MO AMATEUR RADIO
NEAR THE INTERSECTION OF HIGHWAYS 141 AND I-55...
RELAYED FROM AMATEUR RADIO.
&&
FUCHSLocal storm report, May 31, 8:36 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
836 PM CDT FRI MAY 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM TSTM WND DMG FLORISSANT 38.80N 90.32W
05/31/2013 ST. LOUIS MO TRAINED SPOTTER
12-15 INCH DIAMETER TREE LIMBS BLOWN DOWN
&&
GKSLocal storm report, May 31, 8:38 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
838 PM CDT FRI MAY 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 PM TORNADO WOOD RIVER 38.86N 90.08W
05/31/2013 MADISON IL TRAINED SPOTTER
TORNADO ON THE GROUND IN THE WOOD RIVER AREA.
&&
PRZYBYLINSKILocal storm report, May 31, 8:39 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
839 PM CDT FRI MAY 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TORNADO MARYLAND HEIGHTS 38.72N 90.48W
05/31/2013 ST. LOUIS MO TRAINED SPOTTER
UNCPECIFIED DAMAGE TO THE HOLLYWOOD CASINO
&&
CARNEYLocal storm report, May 31, 8:43 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
843 PM CDT FRI MAY 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TSTM WND DMG HARVESTER 38.75N 90.58W
05/31/2013 ST. CHARLES MO TRAINED SPOTTER
18-INCH DIAMETER BRADFORD PEAR DOWN WITH UP TO 6
DIAMETER OAK BRACHES DOWN NEAR 364 AND JUNG STATION
ROAD.
&&
FUCHSThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 7:16 PM CDT | Tornado Warning | LSX | Lincoln | 29 min |
| May 31, 7:26 PM CDT | Tornado Warning | LSX | Franklin | 34 min |
| May 31, 7:30 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Lincoln, Saint Charles, Saint Louis, Warren | 45 min |
| May 31, 7:48 PM CDT | Tornado Warning | LSX | Saint Charles, Saint Louis | 27 min |
| May 31, 7:59 PM CDT | Tornado Warning | LSX | Franklin, Jefferson, Saint Louis | 31 min |
| May 31, 8:08 PM CDT | Tornado Warning | LSX | Saint Charles, Saint Louis, City of Saint Louis | 37 min |
| May 31, 8:12 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Charles, Saint Louis, City of Saint Louis | 48 min |
| May 31, 8:26 PM CDT | Tornado Warning | LSX | Jefferson, Saint Louis | 34 min |
| May 31, 10:43 PM CDT | River Flood Warning | LSX | Saint Charles | 38 hr |
| May 31, 10:55 PM CDT | River Flood Warning | LSX | Franklin | 4 days |
| May 31, 11:02 PM CDT | Flash Flood Warning | LSX | Crawford, Jefferson, Washington | 6 hr |
| May 31, 11:25 PM CDT | Areal Flood Warning | LSX | Boone, Cole, Moniteau | 5 hr |
| May 31, 11:54 PM CDT | Areal Flood Warning | LSX | Callaway | 9 hr |
| Jun 1, 12:58 AM CDT | Areal Flood Warning | LSX | Cole, Gasconade, Moniteau, Osage | 8 hr |
| Jun 1, 2:29 AM CDT | Areal Flood Warning | LSX | Franklin, Saint Charles, Saint Louis, Warren, City of Saint Louis | 7 hr |
| Jun 1, 3:55 AM CDT | Areal Flood Warning | LSX | Boone, Cole, Moniteau | 12 hr |
| Jun 1, 4:14 AM CDT | Flash Flood Warning | LSX | Iron, Madison, Reynolds | 6 hr |
| Jun 1, 4:35 AM CDT | River Flood Warning | LSX | Crawford, Washington | 32 hr |
| Jun 1, 4:35 AM CDT | River Flood Warning | LSX | Franklin, Jefferson | 4 days |
| Jun 1, 4:35 AM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 4 days |
| Jun 1, 5:03 AM CDT | Areal Flood Warning | LSX | Crawford, Iron, Jefferson, Saint Louis, Washington, City of Saint Louis | 6 hr |
| Jun 1, 8:57 AM CDT | Areal Flood Warning | LSX | Cole, Gasconade, Moniteau, Osage | 7 hr |
| Jun 1, 9:31 AM CDT | Areal Flood Warning | LSX | Franklin | 8 hr |
| Jun 1, 9:50 AM CDT | Areal Flood Warning | LSX | Iron, Madison, Reynolds | 12 hr |
| Jun 1, 3:55 PM CDT | Areal Flood Warning | LSX | Cole, Gasconade, Osage | 6 hr |
| Jun 1, 5:28 PM CDT | Areal Flood Warning | LSX | Franklin | 18 hr |
Nearby
Flash Flood Warnings in Missouri, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.